Alert archive / Alabama / High Wind Warnings in 2008
High Wind Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this high wind warning at Jan 29, 2008, 5:57 PM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 6 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 29, 2008, 5:57 PM CST (23:57 UTC)
- Expired
- Jan 30, 2008, 12:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 6:52 PM CST | NON-TSTM WND DMG | Waterloo, AL | TREES DOWN WITH POWER OUTAGES. |
| Jan 29, 7:05 PM CST | NON-TSTM WND GST 46 | Florence, AL | MEASURED WIND GUST IN DOWNTOWN FLORENCE. |
| Jan 29, 7:05 PM CST | NON-TSTM WND DMG | Cherokee, AL | FEW TREES DOWN IN CHEROKEE. |
| Jan 29, 7:20 PM CST | NON-TSTM WND DMG | Cloverdale, AL | TREE FELL ON A POWERLINE IN CLOVERDALE. |
| Jan 29, 7:26 PM CST | NON-TSTM WND GST 47 | Muscle Shoals, AL | MEASURED AT 725 PM CST. |
| Jan 29, 7:30 PM CST | NON-TSTM WND DMG | Underwood-Petersville, AL | TREES AND POWERLINES DOWN. |
| Jan 29, 7:40 PM CST | NON-TSTM WND DMG | Red Bay, AL | TREES DOWN ON HIGHWAY 19. |
| Jan 29, 7:45 PM CST | NON-TSTM WND GST 50 | Courtland, AL | WIND GUST TO 50 MPH AT LAWRENCE COUNTY AIRPORT. DELAYED REPORT. |
| Jan 29, 7:56 PM CST | NON-TSTM WND DMG | Coxey, AL | TREES DOWN AT ELK RIVER ESTATES. REFERENCE CITY LOCATION ESTIMATED. |
| Jan 29, 7:59 PM CST | NON-TSTM WND DMG | Courtland, AL | TREES DOWN AND POWER OUTAGES IN COURTLAND. |
| Jan 29, 7:59 PM CST | NON-TSTM WND DMG | Hatton, AL | TREES DOWN AND POWER OUTAGES. |
| Jan 29, 7:59 PM CST | NON-TSTM WND DMG | Phil Campbell, AL | TREES DOWN ALONG HIGHWAY 175 JUST NORTHEAST OF PHIL CAMPBELL. |
| Jan 29, 7:59 PM CST | NON-TSTM WND DMG | Phil Campbell, AL | TREES DOWN ALONG HIGHWAY 175 JUST NORTHEAST OF PHIL CAMPBELL. |
| Jan 29, 7:59 PM CST | NON-TSTM WND DMG | Russellville, AL | TREES DOWN ALONG COUNTY HIGHWAY 624 NEAR RUSSELLVILLE. |
| Jan 29, 7:59 PM CST | NON-TSTM WND DMG | Town Creek, AL | TREES DOWN AND POWER OUTAGES. |
| Jan 29, 8:00 PM CST | NON-TSTM WND GST 52 | 2 Sw Madison, AL | MEASURED WIND GUST OF 52 MPH AT HUNTSVILLE INTERNATIONAL AIRPORT. |
| Jan 29, 8:00 PM CST | NON-TSTM WND DMG | Rogersville, AL | ROOF OFF A STRUCTURE ON LEE STREET IN ROGERSVILLE. TIME ESTIMATED. |
| Jan 29, 8:00 PM CST | NON-TSTM WND DMG | Tuscumbia, AL | TREES DOWN IN SCATTERED LOCATIONS ACROSS THE COUNTY. |
| Jan 29, 8:00 PM CST | NON-TSTM WND DMG | Zip City, AL | POLE BARN COLLAPSED. TIME ESTIMATED. |
| Jan 29, 8:06 PM CST | NON-TSTM WND GST 49 | 3 Wnw Mooresville, AL | MEASURED WIND GUST OF 43 KNOTS OR 49 MPH AT PRYOR FIELD NORTH OF DECATUR. |
| Jan 29, 8:10 PM CST | NON-TSTM WND DMG | 2 N Capshaw, AL | POWERLINES DOWN AT INTERSECTION OF OLD RAIL ROAD BED ROAD AND NICK DAVIS ROAD. |
| Jan 29, 8:11 PM CST | NON-TSTM WND DMG | Cherokee, AL | DAMAGE TO A ROOF AND CAR AT A GAS STATION. |
| Jan 29, 8:13 PM CST | NON-TSTM WND DMG | Harvest, AL | TREES DOWN ALONG FORD CHAPEL ROAD NEAR HARVEST. |
| Jan 29, 8:13 PM CST | NON-TSTM WND DMG | Moulton, AL | COUNTY ROAD 217 AT HIGHWAY 24...AND HIGHWAY 33...BOTH EAST OF MOULTON...BLOCKED BY DOWNED TREES. |
| Jan 29, 8:17 PM CST | NON-TSTM WND GST 52 | 2 Sw Madison, AL | MEASURED WIND GUST OF 52 MPH AT HUNTSVILLE INTERNATIONAL AIRPORT. |
| Jan 29, 8:18 PM CST | NON-TSTM WND GST 51 | Huntsville, AL | MEASURED WIND GUST OF 51 MPH FROM AUTOMATED WEATHER EQUIPMENT NEAR MADISON COUNTY 911 OFFICE. |
| Jan 29, 8:19 PM CST | NON-TSTM WND GST 54 | Harvest, AL | WIND GUST OF 54 MPH FROM APRSWXNET AUTOMATED WEATHER EQUIPMENT NEAR SPARKMAN HIGH SCHOOL. |
| Jan 29, 8:25 PM CST | NON-TSTM WND DMG | 1 Se Fayetteville, TN | TREES DOWN ON OLD LINCOLN ROAD JUST OUTSIDE OF FAYETTEVILLE. |
| Jan 29, 8:30 PM CST | NON-TSTM WND DMG | Decatur, AL | FEW TREES DOWN IN DECATUR. |
| Jan 29, 8:30 PM CST | NON-TSTM WND DMG | Fayetteville, TN | NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT THE CITY. |
| Jan 29, 8:30 PM CST | NON-TSTM WND DMG | Huntsville, AL | NUMEROUS REPORTS OF TREES DOWN COUNTYWIDE...INCLUDING IN THE HARVEST...HUNTSVILLE...AND MOORES MILL AREAS. |
| Jan 29, 8:30 PM CST | NON-TSTM WND DMG | Trinity, AL | TREE DOWN IN TRINITY. TIME ESTIMATED. |
| Jan 29, 8:31 PM CST | NON-TSTM WND GST 51 | Huntsville, AL | SPOTTER REPORTS WIND GUST TO 51 MPH NEAR UNIVERSITY OF ALABAMA IN HUNTSVILLE. |
| Jan 29, 8:40 PM CST | NON-TSTM WND DMG | Decatur, AL | ANTENNA ATOP DECATUR CITY HALL BLOWN DOWN. REPORT ALSO FROM MORGAN COUNTY DISPATCH. |
| Jan 29, 8:41 PM CST | NON-TSTM WND DMG | Tuscumbia, AL | METAL BUILDING BLOWN AWAY ON JACKSON HIGHWAY. |
| Jan 29, 8:44 PM CST | NON-TSTM WND DMG | Muscle Shoals, AL | *** 1 INJ *** TREE FELL ON CAR ON MIDLAND AVENUE. ONE INJURY. |
| Jan 29, 8:45 PM CST | NON-TSTM WND DMG | 5 E Bremen, AL | *** 1 INJ *** BARN BLOWN ONTO A CAR ON COUNTY ROAD 71 NEAR DODGE CITY...JUST WEST OF INTERSTATE 65. |
| Jan 29, 8:45 PM CST | NON-TSTM WND DMG | Cullman, AL | TREES DOWN IN SCATTERED LOCATIONS COUNTYWIDE. |
| Jan 29, 8:50 PM CST | NON-TSTM WND GST 55 | Muscle Shoals, AL | MEASURED WIND GUST TO 55 MPH AT 850 PM AT MUSCLE SHOALS AIRPORT. |
| Jan 29, 9:00 PM CST | NON-TSTM WND DMG | 5 E Cullman, AL | TRAVEL TRAILER DAMAGED ON COUNTY ROAD 747 EAST OF CULLMAN. |
| Jan 29, 9:00 PM CST | NON-TSTM WND DMG | Winchester, TN | TREE ON HOUSE IN WINCHESTER. ALSO NUMEROUS TREES AND POWERLINES DOWN COUNTYWIDE WITH TREES BLOCKING NUMEROUS ROADS. |
| Jan 29, 9:04 PM CST | NON-TSTM WND GST 49 | 3 Wnw Mooresville, AL | WIND GUST MEASURED AT 49 MPH OR 43 KNOTS AT PRYOR FIELD NORTH OF DECATUR. |
| Jan 29, 9:06 PM CST | NON-TSTM WND GST 53 | 3 Wnw Mooresville, AL | 53 MPH WIND GUST MEASURED ON ASOS AT PRYOR FIELD. |
| Jan 29, 9:10 PM CST | NON-TSTM WND DMG | Lois, TN | TREES DOWN AND POWER OUTAGES ON PRESTON RIDGE ROAD. |
| Jan 29, 9:15 PM CST | NON-TSTM WND DMG | Union Grove, AL | TREES DOWN ON SNOW POINT RD NEAR GUNTERSVILLE DAM. |
| Jan 29, 9:17 PM CST | NON-TSTM WND GST 48 | 2 Sw Madison, AL | MEASURED WIND GUST OF 48 MPH AT HUNTSVILLE INTERNATIONAL AIRPORT |
| Jan 29, 9:19 PM CST | NON-TSTM WND DMG | Arab, AL | TREES DOWN ON POWER LINES CAUSING A BRUSH FIRE AT FRY GAP ROAD. |
| Jan 29, 9:30 PM CST | NON-TSTM WND DMG | Harmony, TN | TREES DOWN NEAR TIMS FORD DAM...SOME AS LARGE AS FOUR FEET IN DIAMETER. |
| Jan 29, 9:30 PM CST | NON-TSTM WND DMG | Sewanee, TN | TREES DOWN THROUGHOUT THE CITY AND ON HIGHWAY 64/41 NEAR THE CITY. |
| Jan 29, 9:37 PM CST | NON-TSTM WND DMG | Ider, AL | TREES DOWN OFF ALABAMA 117 NEAR COUNTY ROAD 141. |
| Jan 29, 9:40 PM CST | NON-TSTM WND GST 47 | 3 Sw Albertville, AL | WIND GUST TO 47 MPH AT ALBERTVILLE REGIONAL AIRPORT. |
| Jan 29, 9:40 PM CST | NON-TSTM WND GST 47 | Fort Payne, AL | WIND GUST TO 47 MPH AT FORT PAYNE AIRPORT. |
| Jan 29, 9:40 PM CST | NON-TSTM WND DMG | Ider, AL | TREES BLOWN DOWN ALONG COUNTY ROAD 742 NEAR IDER. |
| Jan 29, 9:41 PM CST | NON-TSTM WND DMG | 3 Se Union Grove, AL | TREE FELL THROUGH THE ROOF OF A HOUSE ON HIGHWAY 69 IN SCANT CITY. |
| Jan 29, 9:41 PM CST | NON-TSTM WND DMG | 5 Ne Guntersville, AL | TREE DOWN NEAR THE TOWN CREEK BRIDGE NEAR LAKE GUNTERSVILLE STATE PARK. |
| Jan 29, 9:53 PM CST | NON-TSTM WND DMG | Battleground, AL | BARN BLOWN DOWN ALONG HIGHWAY 157 NEAR BATTLEGROUND. |
| Jan 29, 9:59 PM CST | NON-TSTM WND DMG | Fort Payne, AL | TREES DOWN AND POWER OUTAGES AROUND THE CITY. |
| Jan 29, 10:00 PM CST | NON-TSTM WND GST 46 | Meridianville, AL | WIND GUST AT MADISON COUNTY EXECUTIVE AIRPORT. |
| Jan 29, 10:00 PM CST | NON-TSTM WND DMG | Hustleville, AL | TREES OVER THE ROADWAY ON HUSTLEVILLE ROAD NORTHEAST OF GUNTERSVILLE. ALSO TREES DOWN BLOCKING THE ROAD ON GUNTERSVILLE DAM ROAD. |
| Jan 29, 10:40 PM CST | NON-TSTM WND GST 52 | 3 Sw Albertville, AL | WIND GUST TO 52 MPH AT ALBERTVILLE REGIONAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 292357 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 557 PM CST TUE JAN 29 2008 ALZ006-008>010-TNZ097-300800- /O.UPG.KHUN.WI.Y.0002.000000T0000Z-080130T0600Z/ /O.NEW.KHUN.HW.W.0002.080130T0000Z-080130T0600Z/ /O.NEW.KHUN.WI.Y.0003.080130T0600Z-080130T0900Z/ MADISON-MARSHALL-JACKSON-DE KALB-FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...WINCHESTER 557 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS UPGRADED THE WIND ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST WEDNESDAY. STRONG GUSTY WINDS ARE OCCURRING ALONG AND BEHIND A STRONG COLD FRONT. THIS COLD FRONT WILL MOVE INTO NORTHEAST ALABAMA BETWEEN 8 PM AND 9 PM...WITH STRONG WINDS CONTINUING UNTIL 11 PM OR MIDNIGHT. SUSTAINED WINDS UP TO 40 MPH ARE LIKELY...WITH GUSTS OVER 50 MPH POSSIBLE. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. PRECAUTIONS TO SECURE LOOSE OUTDOOR ITEMS SHOULD BE RUSHED TO COMPLETION. THESE WINDS ARE LIKELY TO DOWN TREES AND POWER LINES...AND COULD CAUSE PROPERTY DAMAGE...ESPECIALLY TO OUTBUILDINGS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. $$ ALZ001>005-007-016-TNZ076-096-300600- /O.UPG.KHUN.WI.Y.0002.000000T0000Z-080130T0600Z/ /O.NEW.KHUN.HW.W.0002.080130T0000Z-080130T0600Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MORGAN-CULLMAN- MOORE-LINCOLN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...DECATUR...CULLMAN...LYNCHBURG... FAYETTEVILLE 557 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THIS HIGH WIND WARNING UPGRADES THE PREVIOUS WIND ADVISORY. STRONG GUSTY WINDS ARE OCCURRING ALONG AND BEHIND A STRONG COLD FRONT. THIS COLD FRONT WILL MOVE INTO NORTHWEST ALABAMA BETWEEN 6 PM AND 7 PM...REACHING THE INTERSTATE 65 CORRIDOR BY 8 PM. STRONG WINDS WILL CONTINUE FOR A FEW HOURS BEHIND THE FRONT...ENDING BEFORE MIDNIGHT. SUSTAINED WINDS UP TO 40 MPH ARE LIKELY...WITH GUSTS OVER 50 MPH POSSIBLE. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. PRECAUTIONS TO SECURE LOOSE OUTDOOR ITEMS SHOULD BE RUSHED TO COMPLETION. THESE WINDS ARE LIKELY TO DOWN TREES AND POWER LINES...AND COULD CAUSE PROPERTY DAMAGE...ESPECIALLY TO OUTBUILDINGS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ JE
3 follow-up statements
000 WWUS74 KHUN 300449 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1049 PM CST TUE JAN 29 2008 ALZ001>003-300600- /O.CAN.KHUN.HW.W.0002.000000T0000Z-080130T0600Z/ LAUDERDALE-COLBERT-FRANKLIN AL- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...RUSSELLVILLE 1049 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE HIGH WIND WARNING FOR NORTHWEST ALABAMA. WIND GUSTS TO 30 MPH ARE STILL POSSIBLE FOR ANOTHER HOUR OR TWO...BUT THE THREAT OF HIGH DAMAGING WINDS HAS PASSED...THUS THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ ALZ007-016-TNZ076-096-300900- /O.EXA.KHUN.WI.Y.0003.080130T0600Z-080130T0900Z/ /O.CON.KHUN.HW.W.0002.000000T0000Z-080130T0600Z/ MORGAN-CULLMAN-MOORE-LINCOLN- INCLUDING THE CITIES OF...DECATUR...CULLMAN...LYNCHBURG... FAYETTEVILLE 1049 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 3 AM CST WEDNESDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. STRONG GUSTY WINDS CONTINUE BEHIND A STRONG COLD FRONT. SUSTAINED WINDS OF 30 TO 40 MPH ARE LIKELY...WITH GUSTS OVER 50 MPH POSSIBLE. WINDS WILL RAPIDLY DECREASE AROUND MIDNIGHT...BUT SUSTAINED WINDS AROUND 25 MPH ARE STILL POSSIBLE AFTER MIDNIGHT. THEREFORE...A WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT UNTIL 3 AM CST. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. PRECAUTIONS TO SECURE LOOSE OUTDOOR ITEMS SHOULD BE RUSHED TO COMPLETION. THESE WINDS ARE LIKELY TO DOWN TREES AND POWER LINES...AND COULD CAUSE PROPERTY DAMAGE...ESPECIALLY TO OUTBUILDINGS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. $$ ALZ006-008>010-TNZ097-300900- /O.CON.KHUN.HW.W.0002.000000T0000Z-080130T0600Z/ /O.CON.KHUN.WI.Y.0003.080130T0600Z-080130T0900Z/ MADISON-MARSHALL-JACKSON-DE KALB-FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...WINCHESTER 1049 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. STRONG GUSTY WINDS ARE OCCURRING BEHIND A STRONG COLD FRONT. SUSTAINED WINDS UP TO 40 MPH ARE LIKELY...WITH GUSTS OVER 50 MPH POSSIBLE...ESPECIALLY IN HIGHER ELEVATIONS. WINDS AROUND 25 MPH ARE STILL POSSIBLE AFTER MIDNIGHT FOR A FEW HOURS...SO A WIND ADVISORY WILL BE IN EFFECT AFTER MIDNIGHT UNTIL 3 AM CST. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. PRECAUTIONS TO SECURE LOOSE OUTDOOR ITEMS SHOULD BE RUSHED TO COMPLETION. THESE WINDS ARE LIKELY TO DOWN TREES AND POWER LINES...AND COULD CAUSE PROPERTY DAMAGE...ESPECIALLY TO OUTBUILDINGS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. $$ ALZ004-005-300600- /O.CON.KHUN.HW.W.0002.000000T0000Z-080130T0600Z/ LAWRENCE-LIMESTONE- INCLUDING THE CITIES OF...MOULTON...ATHENS 1049 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. STRONG GUSTY WINDS ARE BEGINNING TO SUBSIDE BEHIND A STRONG COLD FRONT. WINDS SHOULD DECREASE BELOW 25 MPH BY MIDNIGHT...AND THE HIGH WIND WARNING IS LIKELY TO EXPIRE ON TIME. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. PRECAUTIONS TO SECURE LOOSE OUTDOOR ITEMS SHOULD BE RUSHED TO COMPLETION. THESE WINDS ARE LIKELY TO DOWN TREES AND POWER LINES...AND COULD CAUSE PROPERTY DAMAGE...ESPECIALLY TO OUTBUILDINGS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ JE
000 WWUS74 KHUN 300522 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1122 PM CST TUE JAN 29 2008 ALZ004-005-300630- /O.CAN.KHUN.HW.W.0002.000000T0000Z-080130T0600Z/ LAWRENCE-LIMESTONE- INCLUDING THE CITIES OF...MOULTON...ATHENS 1122 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE HIGH WIND WARNING FOR LAWRENCE AND LIMESTONE COUNTIES. WINDS HAVE BEGUN TO SUBSIDE OVER LAWRENCE AND LIMESTONE COUNTIES...WITH SUSTAINED WINDS NOW AROUND 20 MPH WITH AN OCCASIONAL GUST TO 30 MPH. WINDS WILL CONTINUE TO SUBSIDE DURING THE NEXT FEW HOURS. THUS...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ ALZ006>010-016-TNZ076-096-097-300900- /O.CON.KHUN.HW.W.0002.000000T0000Z-080130T0600Z/ /O.CON.KHUN.WI.Y.0003.080130T0600Z-080130T0900Z/ MADISON-MORGAN-MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN- FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...DECATUR...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE... WINCHESTER 1122 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. STRONG GUSTY WINDS CONTINUE BEHIND A STRONG COLD FRONT. SUSTAINED WINDS OF 30 TO 40 MPH ARE LIKELY...WITH GUSTS OVER 50 MPH POSSIBLE. WINDS WILL DECREASE AROUND MIDNIGHT...BUT SUSTAINED WINDS AROUND 25 MPH ARE STILL POSSIBLE AFTER MIDNIGHT. THEREFORE...A WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT UNTIL 3 AM CST. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. PRECAUTIONS TO SECURE LOOSE OUTDOOR ITEMS SHOULD BE RUSHED TO COMPLETION. THESE WINDS ARE LIKELY TO DOWN TREES AND POWER LINES...AND COULD CAUSE PROPERTY DAMAGE...ESPECIALLY TO OUTBUILDINGS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. $$ JE
000 WWUS74 KHUN 300550 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1150 PM CST TUE JAN 29 2008 ALZ006>010-016-TNZ076-096-097-300900- /O.EXP.KHUN.HW.W.0002.000000T0000Z-080130T0600Z/ /O.CON.KHUN.WI.Y.0003.080130T0600Z-080130T0900Z/ MADISON-MORGAN-MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN- FRANKLIN TN- INCLUDING THE CITIES OF...HUNTSVILLE...DECATUR...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE... WINCHESTER 1150 PM CST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY... ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT... THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY. WINDS ARE BEGINNING TO SUBSIDE ACROSS THE AREA. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 40 MPH...ARE STILL POSSIBLE FOR THE NEXT COUPLE OF HOURS...SO A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. $$ JE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this high wind warning went out at Jan 29, 2:26 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Jan 29, 2:26 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
226 PM CST TUE JAN 29 2008
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
SFC LOW OVER THE GREAT LAKES WITH A TRAILING CDFNT THRU SERN MO.
AHEAD OF THE CDFNT WAS A BAND OF SHRA/TSRA WITH A TORNADO WATCH OVER
PORTIONS OF NE AR/ERN MO/SRN IL/WRN TN/NRN MS. UPPER TROF PUSHING
INTO WRN MO. TEMPS WERE IN THE LOW 60S WITH MID 50 DEWPOINTS. MODELS
HAVE CDFNT APPROACHING THE CWA ARND 7 PM AND THRU THE CWA ARND
MIDNIGHT. MOST SVR WX PARAMETERS ARE NOT THAT IMPRESSIVE EXCEPT THE
LOW LEVEL SHEAR FOR THIS EVENING. CDFNT SHOULD QUICKLY MOVE THRU THE
CWA AND WITH PCPN ENDING ARND MIDNIGHT. COULD SEE A FEW STRONG TO
SEVERE TSRA MAINLY OVER NW AL EARLY THIS EVENING....WITH WIND DAMAGE
THE MAIN THREAT.
FOR WEDNESDAY/WEDNESDAY NIGHT...COOLER TEMPS AND SUNNY SKIES ARE
EXPECTED AS HIGH PRESSURE DOMINATES THE AREA. 07
.LONG TERM...THURSDAY THROUGH MONDAY...
FOR THURSDAY THROUGH FRIDAY NIGHT...A VERY POTENT TROUGH WILL BE
DIVING SOUTH FROM THE NORTHERN PLAINS DEEPENING AS IT APPROACHES THE
TN VALLEY. DEWPOINTS WILL BE IN THE LOW TO MID TEENS BY THURSDAY
MORNING. A COLD WEDGE WITH SE FLOW AT THE SURFACE IS ANTICIPATED TO
MOVE FROM THE LEE SIDE OF THE APPALACHIANS. GFS/NAM BUFR SOUNDINGS
ARE SHOWING A STRONG INVERSION WITH TEMPS IN THE 30S BY THURSDAY
MORNING. THIS MAY INHIBIT MUCH SB INSTABILITY FOR MOST OF THE
FORECAST AREA. THE MOST ACTIVE (SEVERE) WEATHER LOOKS TO BE ALONG
THE GULF COAST. WITH THE IMPRESSIVELY STRONG FORCING AND DYNAMICS
(SRH IN THE 1000 M2/S2 RANGE) MOVING OVER THE AREA...CANNOT RULE OUT
SOME ELEVATED INSTABILITY ACROSS THE REGION WITH SOME SCATTERED
THUNDERSTORMS. EXPECTING AN INITIAL WARM FRONT TO MOVE NORTH AROUND
00-03Z. THE COLD FRONT SHOULD THEN PASS OVER THE CWFA BY 03-06Z.
WINDS SHOULD BE QUITE STRONG WITH BREEZY CONDITIONS EXPECTED
THROUGHOUT THE DAY THURSDAY/FRIDAY. IT STILL LOOKS TO BE AN
OVERNIGHT EVENT WITH THE ACCOMPANYING COLD FRONT CROSSING THE REGION
BY EARLY FRIDAY MORNING.
WITH THE POLAR AIR MASS IN PLACE BY FRIDAY MORNING...THERE MAY BE
ENOUGH MOISTURE AROUND FOR LIGHT SNOW IN THE SOUTHERN MIDDLE TN
AREA. HAVE THUS INCLUDED A SLIGHT CHANCE OF SNOW FOR FRIDAY MORNING
IN THOSE ZONES. TEMPS SHOULD BE IN THE LOWER 40S.
WITH CLEARING SKIES IN PLACE AND WINDS DECREASING...TEMPS FRIDAY
NIGHT SHOULD DROP RAPIDLY BELOW FREEZING. HAVE THUS DROPPED TEMPS
SLIGHTLY IN THE GRIDS.
FOR SATURDAY THROUGH TUESDAY...RIDGE QUICKLY BUILDS OVER THE REGION
BY SATURDAY MORNING WITH RETURN SOUTHERLY FLOW DEVELOPING BY
SATURDAY MORNING. WITH THE STRONG WAA...TEMPS SHOULD RISE WELL INTO
THE UPPER 50S WITH A CLEAR SKY ON SATURDAY AND SUNDAY.
MONDAY SHOULD BE THE WARMEST DAY WITH MUCH STRONGER WAA IN PLACE
AHEAD OF A STRONG UPPER LEVEL TROUGH EXPECTED ON MONDAY NIGHT. AT
THIS POINT...THE TIMING OF THIS SYSTEM IS SOMEWHAT UNCERTAIN AS GFS
DIGS THE TROUGH MUCH FARTHER SW INTO NORTHERN MEXICO BEFORE
ADVECTING NORTHEAST. ECMWF MOVES THE SYSTEM RAPIDLY EASTWARD FROM
NORTHERN TX INTO THE TN VALLEY BY DAY 7-8. HAVE LEFT SOME
THUNDERSTORMS IN THE FORECAST FOR MONDAY NIGHT. THIS SYSTEM STILL
LOOKS POTENT AND WILL CONTINUE TO BE MONITORED. 77/LATIMER
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 30 44 27 47 / 90 0 10 50
SHOALS 29 43 28 50 / 90 0 10 60
CULLMAN 30 44 28 46 / 90 0 10 50
FAYETTEVILLE 29 41 25 46 / 90 0 10 50
ALBERTVILLE 31 44 28 47 / 90 0 10 50
FORT PAYNE 31 43 25 48 / 90 0 10 50
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
AND MORGAN.
TN...WIND ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...AND MOORE.
&&
07/77Hazardous weather outlook, Jan 29, 12:41 PM CST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1241 PM CST TUE JAN 29 2008 ALZ001>010-016-TNZ076-096-097-300600- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1241 PM CST TUE JAN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A STRONG COLD FRONT WILL PASS THROUGH THE TENNESSEE VALLEY OVER THE NEXT SEVERAL HOURS...RESULTING IN EXTREMELY GUSTY WINDS AND LOCALLY HEAVY RAINFALL. WINDS AHEAD OF THE FRONT RANGE FROM 25 TO 30MPH...AND WILL RANGE FROM 45 TO 55 MPH BEHIND THE FRONT. A HIGH WIND WARNING WAS ISSUED AT 6PM...AND WILL RUN THROUGH MIDNIGHT TONIGHT TO HIGHLIGHT THE GUSTY CONDITIONS. IN ADDITION...A WIND ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 3AM WEDNESDAY FOR EASTERN PORTIONS OF THE AREA. THE COLD FRONT WILL ENTER NORTHWEST ALABAMA AROUND 630PM AND WILL AFFECT I65 AROUND 730PM. THE COLD FRONT WILL PUSH EASTWARD AND AFFECT EASTERN AND NORTHEASTERN ALABAMA AROUND 830PM TO 9PM. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT BUT WILL REMAIN GUSTY THROUGH MIDNIGHT. THE HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU WILL BE PRONE TO STRONGER WIND GUSTS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ON THURSDAY...ANOTHER STORM SYSTEM WILL BRING THE CHANCE OF HEAVY RAIN AND WINDY CONDITIONS...ALONG WITH SCATTERED THUNDERSTORMS TO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAS ALREADY BEEN REQUESTED TONIGHT...AND MAY BE NECESSARY FOR THURSDAY. MP
In the hours before
Special weather statement, Jan 29, 3:27 PM CST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 327 PM CST TUE JAN 29 2008 ALZ001>005-292230- COLBERT-FRANKLIN AL-LAUDERDALE-LAWRENCE-LIMESTONE- 327 PM CST TUE JAN 29 2008 ...SIGNIFICANT WEATHER ALERT UNTIL 4:30 PM FOR GUSTY WINDS... HEAVY SHOWERS OVERSPREADING NORTHWEST ALABAMA WILL CONTAIN GUSTY WINDS OF 40 TO 50 MPH. THESE WINDS WILL INCREASE SUDDENLY... CREATING HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON EAST WEST ROADWAYS. ALSO...SOME BRANCHES AND SMALL TREES COULD BE BLOWN DOWN IN SUCH WINDS. A WIND ADVISORY REMAINS IN EFFECT THROUGH MIDNIGHT. KULA
Special weather statement, Jan 29, 5:23 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 523 PM CST TUE JAN 29 2008 ALZ001>007-016-TNZ096-300030- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- CULLMAN-LINCOLN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... CULLMAN...FAYETTEVILLE 523 PM CST TUE JAN 29 2008 ...GUSTY WINDS POSSIBLE OVER THE TENNESSEE VALLEY... EVEN AS THE HEAVIEST SHOWERS BEGIN TO DISSIPATE...REMNANT GUSTY WINDS OF 40 TO 50 MPH WILL REMAIN. THESE WINDS WILL INCREASE SUDDENLY...CREATING HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON EAST WEST ROADWAYS. ALSO...SOME BRANCHES AND SMALL TREES COULD BE BLOWN DOWN IN SUCH WINDS. A WIND ADVISORY REMAINS IN EFFECT THROUGH MIDNIGHT. JLL
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 4:20 AM CST | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 14 hr |
| Jan 29, 5:57 PM CST | Wind Advisory | HUN | Cullman, DeKalb, Jackson, Madison, Marshall, Morgan | 8 hr |
Nearby
High Wind Warnings in Alabama, 2008High Wind Warnings in Tennessee, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.